Cardizem LA Overdose
If you take too much Cardizem LA, overdose symptoms may include dizziness, difficulty breathing, fluid retention, and fainting. An overdose could also cause extremely low blood pressure, slow heart rate, or heart failure. Treatment for a Cardizem LA overdose varies, but may include giving certain medications, "pumping the stomach," or providing supportive care.
Cardizem LA® (diltiazem hydrochloride) is a prescription medication known as a calcium channel blocker. It is used to treat high blood pressure (hypertension) or chest pain (angina). The effects of a Cardizem LA overdose will vary, depending on a number of factors, including how much Cardizem LA is taken and whether it is taken with any other medicines, alcohol, or drugs.
If you happen to overdose on Cardizem LA, seek immediate medical attention.
The symptoms of a Cardizem LA overdose may include:
This may cause signs or symptoms that include:
- Difficulty breathing
- Fluid retention.
The treatment for a Cardizem LA overdose will also vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Other treatments based on complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Cardizem LA.